MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HP054
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/28/2025.D4 batch #: y7014h.This is an analysis of an image submitted for evaluation.The image provided by the customer shows a hp054 connector with no apparent damage.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The handpiece was received with nose cone slightly separate from the mid housing.Due to the condition of the handpiece, no instrument could be attached to the handpiece for testing.Therefore, no functional testing could be performed.The handpiece was disassembled to inspect internal components and all the internal wires were found to be disconnected.The transducer assembly was not held in place due to the gap between nose cone and mid housing.Torqueing of a disposable resulted in the turning of the handpiece transducer assembly.This resulted in the internal wires getting disconnected.This caused and open circuit condition which disabled the instrument.This resulted in the alert screen.No conclusion can be made as to why the nose cone got separated.A manufacturing record evaluation was performed for the finished device batch y7014h, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the handpiece stopped working.It was tested on other generators and scissors but it did not work.No patient involvement.

Brand Name
HARMONIC SCALPEL HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22100468
Report Number3005075853-2025-03983
Device Sequence Number17985169
Product Code LFL
UDI-Device Identifier20705036002144
UDI-Public(01)20705036002144
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHP054
Device Lot NumberY7014H032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown